Police are issuing a warning after a small number of people became ill after taking what they may have believed to be ecstasy tablets.
Officers are advising that the tablets, described as blue cubed shaped, may have been sold as ecstasy but may be either another substance or very high dose and they are warning people not to take them.
A small number of people have become ill after taking the tablets with symptoms including sickness and vomiting. None of the people are in a life-threatening condition.
Police enquiries are underway into the source of the pills and to analyse their content.
The people taken ill have been in the Blackpool and Wyre areas, although the pills could be circulating more widely.
Insp Mark Douglas, of West Police said: “We are looking into this following reports a small number of people suffered adverse effects after taking what they may have believed to be ecstasy.
“Our advice would be for anyone who has taking a tablet like his to seek immediate medical attention if they start to feel unwell. If anyone has any of these tablets and has not yet taken them they should dispose of them safely by taking them to a police station, hospital or pharmacy. As they are cubed shaped they could look like sweets to a child so we are especially concerned.
“There is no safe way of taking drugs, and no way of knowing exactly what you are putting into your body and whether it is safe.”
For information about the dangers of taking drugs and their effects, please visit Talk to Frank at www.talktofrank.com.
Lancashire Constabulary takes a proactive response into tackling the issue of drugs in the county. We would urge people who have information about illegal drug related activity to come forward and contact us.
Anyone with information about the blue ‘ectsasy’ tablets should call 101 quoting log 0535 of today (Jan 14th) or call Crimestoppers anonymously on 0800 555 111.